Alert archive / California / High Surf Advisories in 2006
High Surf Advisory 16, NWS Eureka, CA
NWS Eureka, CA issued this high surf advisory at Dec 26, 2006, 9:31 AM PST. It took effect at Dec 26, 2006, 10:00 AM PST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Dec 26, 2006, 9:31 AM PST (17:31 UTC)
- In effect from
- Dec 26, 2006, 10:00 AM PST
- Expired
- Dec 26, 2006, 3:08 PM PST
- In force
- 5 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS46 KEKA 261731 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 931 AM PST TUE DEC 26 2006 CAZ001-270000- /O.CAN.KEKA.SU.Y.0015.000000T0000Z-061226T1800Z/ /O.NEW.KEKA.SU.Y.0016.061226T1800Z-061227T0000Z/ REDWOOD COAST- 931 AM PST TUE DEC 26 2006 ...HIGH SURF ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN EUREKA HAS EXTENDED THE HIGH SURF ADVISORY UNTIL 4 PM PST THIS AFTERNOON. WESTERLY SWELLS OF 16 TO 18 FEET GENERATED BY A PACIFIC STORM WILL CONTINUE TO PROPAGATE INTO THE COASTAL WATERS THROUGH THE AFTERNOON. BREAKER HEIGHTS OF 18 TO 21 FEET CAN BE EXPECTED ALONG THE SHORES OF DEL NORTE AND HUMBOLDT COUNTY. ALWAYS USE EXTREME CAUTION WHEN NEAR THE OCEAN. POWERFUL WAVES CAN SWEEP PEOPLE AWAY INTO THE TURBULENT AND FRIGID WATERS. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ CAZ002-261845- /O.CAN.KEKA.SU.Y.0015.000000T0000Z-061226T1800Z/ MENDOCINO COAST- 931 AM PST TUE DEC 26 2006 ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE HIGH SURF ADVISORY. THE SWELL HAS FALLEN BELOW 18 FEET AND IS EXPECTED TO CONTINUE TO DECREASE DURING THE DAY. $$ KENNEDY
1 follow-up statement
000 WHUS46 KEKA 262308 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 308 PM PST TUE DEC 26 2006 CAZ001-270015- /O.CAN.KEKA.SU.Y.0016.000000T0000Z-061227T0000Z/ REDWOOD COAST- 308 PM PST TUE DEC 26 2006 ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE HIGH SURF ADVISORY. THE SWELL IS EXPECTED TO REMAIN BELOW 18 FEET. $$ KENNEDY
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this high surf advisory went out at Dec 26, 5:45 AM PST, 3 hours 46 minutes earlier.
Area forecast discussion, Dec 26, 5:45 AM PST, 3 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 545 AM PST TUE DEC 26 2006 .SYNOPSIS...A STRONG FRONTAL SYSTEM OFFSHORE WILL CONTINUE TO BRING PERIODIC RAIN THROUGH TONIGHT. COLDER AIR ALOFT WILL SPREAD INTO THE REGION TONIGHT THROUGH WEDNESDAY...BRINGING A CHANCE FOR SNOW ABOVE 3000 FEET WEDNESDAY MORNING. HIGH PRESSURE WILL BUILD INTO THE AREA WEDNESDAY NIGHT AND WILL LIKELY WARD RAIN OFF THROUGH THURSDAY NIGHT. && .DISCUSSION...VIGOROUS LOW OFFSHORE WAS MOVING NORTHEAST TOWARDS THE OREGON COAST EARLY THIS MORNING. WINDS HAVE BEEN RAMPING UP OVER THE COASTAL WATERS AND OVER COASTAL HEADLANDS IN RESPONSE TO THE OCCLUDING LOW. STRONG JET AND ASSOCIATED SUBTROPICAL MOISTURE PLUME WAS SLOWLY SAGGING SOUTHEASTWARD ACROSS THE AREA THROUGH THE NIGHT. THE HEAVY RAIN THAT DROVE RIVERS TO NEAR MONITOR STAGE ON THE SMITH RIVER IN DEL NORTE COUNTY...WILL CONTINUE TO SPREAD SOUTHEASTWARD TODAY ACROSS HUMBOLDT AND MENDOCINO COUNTIES. EXPECT THE RAINFALL INTENSITIES AND RATES TO DECREASE IN DEL NORTE COUNTY TODAY. STAGES ON THE SMITH HAVE BEEN FALLING THROUGH THE NIGHT AND AS OF 4AM WAS BELOW MONITOR STAGE AT DR FINE BRIDGE. THE NEXT FOCUS OF CONCERN WILL BE AREAS THAT HAVE ACTUALLY SEEE RAIN FOR THE LAST 24-36 HOURS. MAD RIVER AT ARCATA AND EEL RIVER AT FERNBRIDGE ARE STILL FORECASTED TO APPROACH OR SLIGHTLY EXCEED MONITOR STAGES TONIGHT/EARLY WED. A RIVER STATEMENT WILL LIKELY BE ISSUED LATER THIS MORNING. BEST RAIN RATES STILL LOOK TO BE ACROSS THE EEL BASIN. RAIN HAS BEEN REALLY SLOW TO MATERIALIZE ACROSS SOUTHERN MENDOCINO COUNTY. AS OF 5 AM...UKIAH MUNI ASOS FINALLY REPORTED 0.01 INCH OF RAIN. THATS ALMOST AS MUCH AS 6-12 HRS SLOWER THAN WHAT MODEL FORECASTS INDICATED YESTERDAY. THUS THE FLOOD WATCH FOR THE NAVARRO RIVER AT NAVARRO WAS CANCELLED. SNOW LEVELS WILL LOWER LATE TONIGHT AND WEDNESDAY MORNING...DOWN TO 3500 TO 4000 FEET. GFS AND ETA WERE IN GOOD AGREEMENT ON BRINGING COLDER AIR...STEEPER LAPSE RATES AND BLUSTERY NORTHWESTERLY FLOW INTO THE FORECAST AREA TONIGHT/EARLY WEDNESDAY. PRECIP AMOUNTS WILL PROBABLY EASE UP IN THE COLDER AIR MASS. PRECIP ESTIMATES STILL WARRANT A SNOW ADVISORY FROM ABOUT 10 PM TUE TO 10 AM WED ABOVE 3500 TO 4000 FEET. RIDGE ALOFT AND OFFSHORE FLOW DEVELOPS WED NIGHT AND THURSDAY AND WE SHOULD SEE A 24-48 HOUR WINDOW OF DRY...BUT COLD WEAX. SOLUTIONS INDICATE ANOTHER SERIES OF RELATIVELY WEAK FRONTAL SYSTEMS MOVING TOWARDS THE COAST FRIDAY THROUGH MONDAY. WITH 500MB HGTS RISING THROUGH SAT OR SUN...BEST PRECIP CHANCES SHOULD BE NORTH COAST ZONES 1 AND 3. TIMING OF EACH EVENT IS STILL UNCERTAIN. AT THIS TIME WILL JUST KEEP A BROAD BRUSH CHANCE OR SLIGHT CHANCE OF RAIN IN EVERY ZONE EVERY DAY FRI THROUGH MON. DJB && .AVIATION...AN INTENSE LOW PRESSURE SYSTEM APPROACHING THE NORTHWEST CALIFORNIA COAST TODAY WILL CONTINUE TO BRING MOIST CONDITIONS ACROSS REGIONAL AIRPORTS TODAY. COASTAL AIRPORTS WILL ALSO EXPERIENCE GUSTY SOUTH SURFACE WINDS TODAY AS THE STORM MOVES TOWARD THE COAST. FLIGHT CONDITIONS WILL FLUCTUATE BETWEEN VFR AND MVFR AS LOWER VSBYS AND CIGS CAN BE EXPECTED IN AREAS OF HEAVIER RAIN. COOLER AIR WILL SPREAD ACROSS THE REGION TONIGHT AS THE STORM MAKES LANDFALL AND PUSHES INLAND...BRINGING LOWER FREEZING LEVELS AND POST FRONTAL SHOWERS. GUSTY WINDS ARE EXPECTED TO CONTINUE OVERNIGHT AS WINDS ARE EXPECTED TO SHIFT OUT OF THE NORTHWEST. REFER TO OBSERVATIONS...TAFS AND TWEBS FOR LATEST INFORMATION AND UPDATES. EL && .EKA WATCHES/WARNINGS/ADVISORIES...GALE WARNING PT ST GEORGE TO PT ARENA OUT 60 NM. HAZARDOUS SEAS WARNING PT ST GEORGE TO PT ARENA OUT 60 NM. URBAN AND SMALL STREAM FLOOD ADVISORY FOR DEL NORTE...HUMBOLDT AND MENDOCINO COUNTIES UNTIL 5 PM. HIGH SURF ADVISORY FOR THE REDWOOD COAST AND MENDOCINO COAST UNTIL 10 AM. WIND ADVISORY FOR THE REDWOOD COAST AND NORTH COAST INTERIOR UNTIL 4 PM. SNOW ADVISORY FOR THE UPPER TRINITY RIVER IN EFFECT FROM 10 PM TUE TO 10 AM WED. && VISIT US WWW.WEATHER.GOV
Hazardous weather outlook, Dec 26, 6:08 AM PST, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 608 AM PST TUE DEC 26 2006 CAZ001-271415- REDWOOD COAST- 608 AM PST TUE DEC 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT AN INTENSE PACIFIC STORM WILL APPROACH THE NORTHWEST CALIFORNIA COAST TODAY...BRINGING STRONG SOUTHERLY WINDS AND MODERATE TO HEAVY RAINFALL TO THE REGION. SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH CAN BE EXPECTED. A WIND ADVISORY IS IN EFFECT THROUGH 4 PM TUESDAY AFTERNOON. (SEE SFONPWEKA) LOCALLY HEAVY RAIN IS EXPECTED ACROSS DEL NORTE AND HUMBOLDT COUNTIES TODAY THROUGH TONIGHT. EXPECT MINOR STREET FLOODING AND PONDING ON AREA ROADS. (SEE SFOFLSEKA) LARGE WESTERLY SWELL OF 18 TO 20 FEET WILL IMPACT THE DEL NORTE COUNTY AND HUMBOLDT COUNTY COASTS THIS MORNING. THE INCOMING SWELL WILL LIKELY CREATE DANGEROUS SURF CONDITIONS. A HIGH SURF ADVISORY IN EFFECT UNTIL 10 AM TUESDAY MORNING. (SEE SFOCFWEKA) THE SWELL IS EXPECTED TO SUBSIDE BELOW ADVISORY LEVELS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED. CAZ002-271415- MENDOCINO COAST- 608 AM PST TUE DEC 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT AN INTENSE PACIFIC STORM WILL APPROACH THE NORTHWEST CALIFORNIA COAST TODAY...BRINGING MODERATE TO HEAVY RAINFALL TO THE REGION TODAY. LOCALLY HEAVY RAIN IS EXPECTED ACROSS MENDOCINO COUNTY TODAY THROUGH TONIGHT. EXPECT MINOR STREET FLOODING AND PONDING ON AREA ROADS. (SEE SFOFLSEKA) LARGE WESTERLY SWELL OF 18 TO 20 FEET WILL IMPACT THE DEL NORTE COUNTY AND HUMBOLDT COUNTY COASTS THIS MORNING. THE INCOMING SWELL WILL LIKELY CREATE DANGEROUS SURF CONDITIONS. A HIGH SURF ADVISORY IN EFFECT UNTIL 10 AM TUESDAY MORNING. (SEE SFOCFWEKA) THE SWELL IS EXPECTED TO SUBSIDE BELOW ADVISORY LEVELS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED. CAZ003-271415- NORTH COAST INTERIOR- 608 AM PST TUE DEC 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT AN INTENSE PACIFIC STORM WILL APPROACH THE NORTHWEST CALIFORNIA COAST TODAY...BRINGING STRONG SOUTHERLY WINDS AND MODERATE TO HEAVY RAINFALL TO THE REGION TODAY. SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 60 MPH CAN BE EXPECTED OVER THE RIDGE TOPS. A WIND ADVISORY IS IN EFFECT THROUGH 4 PM TUESDAY AFTERNOON. (SEE SFONPWEKA) LOCALLY HEAVY RAIN IS EXPECTED ACROSS DEL NORTE AND HUMBOLDT COUNTIES TODAY THROUGH TONIGHT. EXPECT MINOR STREET FLOODING AND PONDING ON AREA ROADS. (SEE SFOFLSEKA) .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. CAZ076-271415- MENDOCINO INTERIOR- 608 AM PST TUE DEC 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT AN INTENSE PACIFIC STORM WILL APPROACH THE NORTHWEST CALIFORNIA COAST TODAY...BRINGING MODERATE TO HEAVY RAINFALL TO THE REGION TODAY. LOCALLY HEAVY RAIN IS EXPECTED ACROSS MENDOCINO COUNTY TODAY THROUGH TONIGHT. EXPECT MINOR STREET FLOODING AND PONDING ON AREA ROADS. (SEE SFOFLSEKA) .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED. CAZ004-271415- UPPER TRINITY RIVER- 608 AM PST TUE DEC 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT AN INTENSE PACIFIC STORM WILL APPROACH THE NORTHWEST CALIFORNIA COAST TODAY...BRINGING MODERATE TO HEAVY RAINFALL TO THE REGION TODAY. LOCALLY HEAVY RAIN IS EXPECTED ACROSS TRINITY COUNTY TODAY THROUGH TUESDAY EVENING. EXPECT MINOR STREET FLOODING AND PONDING ON AREA ROADS. COLD AIR WILL SPREAD ACROSS THE REGION TUESDAY NIGHT AS THE THE STORM MAKES LANDFALL AND PUSHES INLAND. WIDESPREAD RAIN TODAY WILL CHANGE TO SNOW SHOWERS. SNOW LEVELS WILL FALL TO AROUND 4000 FEET TUESDAY NIGHT AND DROP TO 3500 FEET BY WEDNESDAY MORNING. 4 TO 6 INCHES CAN BE EXPECTED ABOVE 3500 FEET. A SNOW ADVISORY IS IN EFFECT FROM 10 PM TUESDAY NIGHT THROUGH 10 AM WEDNESDAY MORNING. (SEE SFOWSWEKA) .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 3:54 AM PST | Snow Advisory | EKA | 28 hr | |
| Dec 26, 3:09 PM PST | Wind Advisory | EKA | 7 hr |
Nearby
High Surf Advisories in California, 2006Every high surf advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.